Alert archive / Tennessee / River Flood Warnings in 2022
River Flood Warning 49, NWS Memphis, TN
NWS Memphis, TN issued this river flood warning at Mar 10, 2022, 6:55 PM CST for Decatur County, Hardin County, Tennessee. It took effect at Mar 14, 2022, 3:00 PM CDT. It was in force for .
The area
The outline as issued.
The facts
- Issued
- Mar 10, 2022, 6:55 PM CST (00:55 UTC)
- In effect from
- Mar 14, 2022, 3:00 PM CDT
- Expired
- Mar 11, 2022, 1:39 PM CST
- In force
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Decatur County, TN, Hardin County, TN
The radar
The Memphis radar (KNQA), 149 km from the middle of the area, began a volume at 00:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Tennessee River at Savannah (SAVT1).
- Action stage
- 365 ft
- Minor stage
- 370 ft
- Moderate stage
- 375 ft
- Major stage
- 388 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03593500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
082
WGUS44 KMEG 110055
FLWMEG
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Memphis TN
655 PM CST Thu Mar 10 2022
...The National Weather Service in Memphis TN has issued a Flood
Warning for the following rivers in Tennessee...
Tennessee River at Savannah
For the Tennessee River...including Pickwick Dam, Savannah,
Saltillo, Perryville, Johnsonville...Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Additional information is available at weather.gov/memphis.
The next statement will be issued as conditions warrant.
&&
TNC039-071-121300-
/O.NEW.KMEG.FL.W.0049.220314T2000Z-000000T0000Z/
/SAVT1.1.ER.220314T2000Z.220317T1800Z.000000T0000Z.NO/
655 PM CST Thu Mar 10 2022
...FLOOD WARNING IN EFFECT FROM MONDAY AFTERNOON UNTIL FURTHER
NOTICE...
...REPLACES RIVER FLOOD ADVISORY...
* WHAT...Minor flooding is forecast.
* WHERE...Tennessee River at Savannah.
* WHEN...From Monday afternoon until further notice.
* IMPACTS...At 370.0 feet, Coffee Landing Road is flooding just
north of Beason Creek and toward Box Elder Drive. Campsites just
north of the mouth of Beason Creek are flooding. Box Elder Drive
is flooded. Access to sites along Bargeview Lane is cut off.
Diamond Island Drive is flooded at Mud Creek just west of Gammill
Slough Road. The west end of Cross Pond Road is flooding. Slough
just east of Wilkinson Ferry Drive across the river from Saltillo
is beginning to flood.
* ADDITIONAL DETAILS...
- At 6:15 PM CST Thursday the stage was 368.5 feet.
- Forecast...The river will begin rising tomorrow evening and
is forecast to rise above flood stage early Monday afternoon
to 370.1 feet early Tuesday morning.
- Flood stage is 370.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3548 8836 3548 8805 3527 8805 3514 8823
3501 8823 3501 8838
$$1 follow-up statement
678
WGUS84 KMEG 111939
FLSMEG
Flood Statement
National Weather Service Memphis TN
139 PM CST Fri Mar 11 2022
...The Flood Warning is cancelled for the following rivers in
Tennessee...
Tennessee River at Savannah
TNC039-071-112045-
/O.CAN.KMEG.FL.W.0049.220314T2000Z-220311T1939Z/
/SAVT1.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
139 PM CST Fri Mar 11 2022
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Tennessee River at Savannah.
* ADDITIONAL DETAILS...
- At 12:15 PM CST Friday the stage was 368.9 feet.
- Forecast...The river is expected to rise to a crest of 369.7
feet early Monday afternoon, which is below flood stage of
370 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3548 8836 3548 8805 3527 8805 3514 8823
3501 8823 3501 8838
$$
TLSJrWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Mar 10, 5:33 PM CST, 1 hour 22 minutes earlier.
Area forecast discussion, Mar 10, 5:33 PM CST, 1 hour 22 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
533 PM CST Thu Mar 10 2022
.DISCUSSION... /issued 256 PM CST Thu Mar 10 2022/
As evident by GOES imagery, it is clear across the region. We're
walking on sunshine and it feels pretty good. Temperatures are in
the mid 50s in northeast Arkansas and the Missouri Bootheel
increasing as you move south. It is in the low to mid 60s in
southwest Tennessee and north Mississippi. Tonight temperatures
should cool into the mid to upper 30s.
For most of Friday, we will be dry with increasing clouds and
temperatures falling though the day. A trough digging in over the
Desert southwest will move across the Plains towards the Mississippi
and Tennessee River Valleys by Friday night. A cold front will drop
into the Mid-South bringing some snow showers. A Winter Weather
Advisory is in effect for the entire area from 6PM Friday to 6AM
Saturday. We can expect 1-3 inches of snow with the higher amounts
over the Tennessee River Valley. We could also see some locally
higher amounts where banding sets up. Lower amounts expected the
further south and west you go. Slick roads, especially bridges and
overpasses is the main impact. Wind chills come into play as well
with elevated and gusty wind. Wind chills in the upper single digits
to low teens are possible. For the rest of Saturday, as the system
moves out of the area we look to be dry but cold with temperatures
in the 30s.
For Sunday, some good news. Northwest flow aloft returns and a
surface high moves over the area. This will result in temperatures
rebounding into the mid to upper 50s with plenty of sun. It looks
like the snow won't be sticking around.
A low pressure system is expected to move across the Lower
Mississippi River Valley, Monday into Tuesday bringing back rain and
a few thunderstorms to the area. Temperatures will continue to warm
into the mid 60s with overnight lows in the mid to upper 40s.
For the rest of next week through Thursday night, we look to have
some more dry conditions. The warming trend will continue with
widespread 70s expected. Thursday night into Friday the next
disturbance will move in bringing rain and possibly some
thunderstorms.
SMW
.AVIATION...
00Z TAF Set
VFR conditions will prevail until 18z. Thereafter, MVFR CIGS will
spread in rapidly behind an Arctic cold front. Scattered showers
will occur initially, but expect rain to change to snow around 23Z
at KJBR and at 01Z tomorrow at KMEM. Expect VSBYS to drop to
1/2SM with the band of snow. CIGS will lower to below 1000 feet as
well. Winds will remain light and variable until frontal passage.
Behind the front, winds will turn around to the north and
increase in speeds to 10-18 KTS sustained with gusts ranging from
15-28 KTS. Added low level wind shear at KMEM after 00Z tomorrow
as well.
KRM
&&
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Winter Weather Advisory from 6 PM Friday to 6 AM CST Saturday
for Clay-Craighead-Crittenden-Cross-Greene-Lee AR-
Mississippi-Phillips-Poinsett-St. Francis.
MO...Winter Weather Advisory from 6 PM Friday to 6 AM CST Saturday
for Dunklin-Pemiscot.
MS...Winter Weather Advisory from 6 PM Friday to 6 AM CST Saturday
for Alcorn-Benton MS-Calhoun-Chickasaw-Coahoma-DeSoto-
Itawamba-Lafayette-Lee MS-Marshall-Monroe-Panola-Pontotoc-
Prentiss-Quitman-Tallahatchie-Tate-Tippah-Tishomingo-Tunica-
Union-Yalobusha.
TN...Winter Weather Advisory from 6 PM Friday to 6 AM CST Saturday
for Benton TN-Carroll-Chester-Crockett-Decatur-Dyer-Fayette-
Gibson-Hardeman-Hardin-Haywood-Henderson-Henry-Lake-
Lauderdale-Madison-McNairy-Obion-Shelby-Tipton-Weakley.
&&Hazardous weather outlook, Mar 10, 3:01 PM CST, 3 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 301 PM CST Thu Mar 10 2022 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-112315- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 301 PM CST Thu Mar 10 2022 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Snow accumulations of 1 to 3 inches with locally higher amounts possible especially along the Tennessee River. Roads and especially, bridges and overpasses could become slick. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 1:41 PM CST | River Flood Advisory | MEG | Decatur, Hardin | 13 days |
Nearby
River Flood Warnings in Tennessee, 2022Every river flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.